Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 110, NWS Lake Charles, LA

November 15, 2005Vernon Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 15, 2005, 1:00 PM CST for Vernon Parish, Louisiana. It was in force for 60 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 15, 2005, 1:00 PM CST (19:00 UTC)
Expired
Nov 15, 2005, 2:00 PM CST
In force
60 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Vernon Parish, LA

What was reported inside it

TimeReportWhereRemark
Nov 15, 1:00 PM CSTTSTM WND GST 52Fort Polk, LAFORT POLK ASOS RECORDED WIND GUST TO 52 MPH.
Nov 15, 1:00 PM CSTHAIL 0.25Fort Polk, LASOUTH FORT POLK FIRE DEPARTMENT REPORTED PEA SIZE HAIL.
Nov 15, 1:15 PM CSTHAIL 0.5Fort Polk, LAFORT POLK WEATHER OFFICIALS REPORTED HALF-INCH SIZE HAIL.
Nov 15, 1:27 PM CSTTSTM WND GST 514 Ne Fort Polk, LAKDNK ASOS ON NORTH SIDE OF FORT POLK RECORDED A WIND GUST TO 51 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 12:09 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1622 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1622 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 151901
SVRLCH
LAC115-152000-
/O.NEW.KLCH.SV.W.0110.051115T1900Z-051115T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
100 PM CST TUE NOV 15 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VERNON PARISH IN WEST CENTRAL LOUISIANA

* UNTIL 200 PM CST

* AT 1255 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  FORT POLK...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   SLAGLE BY 120 PM CST
   SIMPSON BY 130 PM CST
   LACAMP BY 135 PM CST

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3104 9334 3090 9322 3118 9283 3132 9298

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 12:18 PM CST, 42 minutes earlier.

Area forecast discussion, Nov 15, 12:18 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1218 PM CST TUE NOV 15 2005

.UPDATE...
SPC HAS ISSUED A TORNADO WATCH FOR THE LOUISIANA PARISHES NORTH OF
I-10 THROUGH 7 PM. STRONG LOW LEVEL SHEAR MAY PRODUCE SOME ROTATING
CELLS IN THE DESTABILIZING PRE-FRONTAL ENVIRONMENT.

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...RAPIDES...ST.
     LANDRY...AND VERNON.

TX...NONE.

GM...GALE WARNING TONIGHT ALL ZONES.

&&

RUA

&&

.PREV DISCUSSION... (ISSUED 941 AM CST TUE NOV 15 2005)

UPDATE...
STRONG CANADIAN COLD FRONT MOVING THROUGH NORTHEAST TEXAS THIS
MORNING AND IS EXPECTED TO MOVE THROUGH THE FORECAST AREA THIS
EVENING. ALREADY RADAR SHOWING SOME SMALL SHOWERS DEVELOPING AS
TRIGGER AND CONVECTIVE TEMPERATURES ARE BEING MET. EXPECT SHOWERS
AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF THE FRONT AS
AIRMASS WILL CONTINUE TO DESTABILIZE AND CAP WEAKEN. WILL HAVE TO
WATCH OUT FOR SOME ISOLATED SEVERE STORMS WITH THE POTENTIAL FOR
SOME DAMAGING STRAIGHT LINE WINDS AS THE AFTERNOON PROGRESSES.

BEHIND THE FRONT STRONG NORTHERLY WINDS WILL DEVELOP WITH GALES
OVER THE COASTAL WATERS.

RUA

PREV DISCUSSION... (ISSUED 355 AM CST TUE NOV 15 2005)

SYNOPSIS...A STRONG CANADIAN COLD FRONT WILL MOVE RAPIDLY THROUGH
THE AREA FROM THE NORTHWEST LATE THIS AFTERNOON OVER THE LAKES
AREA OF SOUTHEAST TEXAS THROUGH THIS EVENING FOR THE REMAINDER OF
THE REGION. A BAND OF STRONG THUNDERSTORMS IS EXPECTED TO
ACCOMPANY THE FRONT. TEMPERATURES WILL TURN SHARPLY COLDER THIS
EVENING WITH STRONG NORTHERLY WINDS. THE FIRST FREEZE OF THE
SEASON IS EXPECTED THURSDAY MORNING AS WINDS ABATE AND HIGH
PRESSURE BUILDS IN.

DISCUSSION...WENT SOMEWHAT HIGHER THAN GUIDANCE ON TEMPS TNITE AS
THE FRONT IS LOOKING TO BE JUST A BIT LATER AND WINDS WILL STAY UP.
WENT COLDER THAN GUIDANCE FOR THE NORTHERN ZONES ON WEDNESDAY
USING H925 TEMPS FOR MAX TEMPS. H5 TEMPS OF -30C DIVING INTO THE
PLAINS LATE TUESDAY INDICATE ARCTIC CHARACTERISTICS WHICH WILL
FORTUNATELY BE SHUNTED EASTWARD INTO THE GREAT LAKES ON WEDNESDAY.
SOMEWHAT MODIFIED ARCTIC AIR WILL PRODUCE BONE DRY HUMIDITIES BY
WEDNESDAY WHILE THE AIRMASS WILL BE SHALLOW...MAKING DAYTIME
HEATING DIFFICULT. NGM SHOWS THIS ON WEDNESDAY.

WEDNESDAY NIGHT GETS INTERESTING. DEW POINTS IN THE MID TWENTIES
AND DECOUPLING WILL ALLOW FOR RECORD LOWS OVER MUCH OF THE AREAS.
A FREEZE WARNING WILL LIKELY BE REQUIRED FOR TEMPS IN THE UPPER
20S FOR MUCH OF THE AREA...NEAR 30 FOR ACADIANA. RAINFALL NOT
EXPECTED TO PRODUCE WET GROUNDS AFTER TONIGHT DUE TO THE VERY DRY
SOIL CONDITIONS WERE HAVING.

SHOULD STAY DRY THROUGH THE WEEKEND.

AVIATION...BOUNDARY LAYER WINDS SHOULD PRECLUDE FOG. MVFR CIGS
THIS MORNING. TSTMS COULD POSE PROBLEMS AFTER 01Z.

MARINE...GALE WARNING THIS EVENING WITH THE FRONTAL PASSAGE AND
IN THE WAKE OF THE COLD FRONT DUE TO THE MUCH COLDER AIR PASSING
OVER WARMER WATERS MIXING WELL. GRADIENT WINDS AROUND 35 KNOTS.

LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&
Hazardous weather outlook, Nov 15, 5:30 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 AM CST TUE NOV 15 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-
216-161130-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT
20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
530 AM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL BRING A BAND OF THUNDERSTORMS THROUGH THE
AREA FROM THE NORTHWEST LATE TUESDAY AFTERNOON THROUGH EVENING.
THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD REACH
SEVERE LEVELS. A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS
BEGINNING THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS THROUGH
WEDNESDAY MORNING. A LAKE WIND ADVISORY COULD BE NECESSARY FOR
INLAND AREAS BY WEDNESDAY MORNING.

THE FIRST FREEZE OF THE SEASON IS EXPECTED THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THIS EVENING.

JS

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 9:45 PM CSTMarine Weather StatementLCH35 hr
Nov 15, 3:04 PM CSTLake Wind AdvisoryLCHLafayette, Saint Martin21 hr
Nov 15, 3:47 PM CSTSevere Thunderstorm WarningLCHBeauregard58 min
Nov 15, 5:05 PM CSTSevere Thunderstorm WarningLCHCalcasieu55 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.